Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 125, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 9, 2015, 7:16 PM CDT for McCracken County, Kentucky; Massac County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2015, 7:16 PM CDT (00:16 UTC)
- Expired
- Jul 9, 2015, 7:30 PM CDT
- In force
- 14 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Massac County, IL, McCracken County, KY
The radar
The Paducah radar (KPAH), 9 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:56 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 9, 6:56 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
656 PM CDT THU JUL 9 2015
.UPDATE...
ISSUED AT 656 PM CDT THU JUL 9 2015
UPDATED AVIATION DISCUSSION FOR 00Z TAFS.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 133 PM CDT THU JUL 9 2015
A BOUNDARY IS STILL DRAPED ACROSS THE LOWER OHIO RIVER
VALLEY/VICINITY. OUR AIRMASS IS STILL WARM/MUGGY...ESP SOUTH OF
THE BOUNDARY. CONVECTION CONTINUES TO FIRE IN THE PM
HEAT...ALTHOUGH NOT QUITE AS ROBUST IN THE WORKED OVER ENVIRON.
STILL...WITH THE BOUNDARY LINGERING...AND ANOTHER VORT WAVE
INCOMING TONIGHT...AND OUR SATURATED GROUNDS/HIGH PW'S...WILL
LEAVE OUR INHERITED FFA AS IS THRU TONIGHT. ALMOST ANY REPEAT
HEAVY RAINER WILL CAUSE AT MINIMUM AN ADVISORY AND POSSIBLY
NECESSITATE A WARNING.
HIGH PRESSURE DOES BUILD ALOFT ACROSS THE SOUTH AND RETROGRADES
WESTWARD ACROSS THE LOWER MS VALLEY THIS WEEKEND. THIS BACKS OUR
UPPER FLOW TO NWLY AND KEEPS A "DIRTY" CONVECTIVE CHANCE ACROSS
MUCH OF THE FA...ESP THE NORTHEAST HALF OF THE FA...SO CHANCES
WILL HAVE TO LINGER INTO THE WEEKEND FOR THE DURATION OF THE SHORT
TERM FORECAST.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 239 PM CDT THU JUL 9 2015
MODELS SHOW AN UPPER LEVEL HIGH PRESSURE SYSTEM MEANDERING OVER
TEXAS THROUGH THE EXTENDED FORECAST PERIOD, WHICH WILL KEEP THE
MIDDLE MISSISSIPPI AND LOWER OHIO RIVER VALLEYS IN PERSISTENT
NORTHWEST FLOW. IN ADDITION, MODELS SHOW A SURFACE LOW SLIDING FROM
THE UPPER MISSISSIPPI VALLEY INTO THE GREAT LAKES REGION EARLY IN
THE WEEK. THIS WILL BRING A COLD FRONT SOUTHEAST INTO THE PAH
FORECAST AREA IN THE LATE TUESDAY INTO EARLY WEDNESDAY TIME FRAME.
THESE FACTORS COMBINED WILL KEEP OUR REGION IN A FAIRLY UNSTABLE
PATTERN SUNDAY INTO WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE IN OUR NORTHEAST COUNTIES ON SUNDAY, WITH
PRECIPITATION CHANCES SPREADING SLOWLY SOUTHWEST ACROSS THE REST OF
OUR AREA SUNDAY NIGHT INTO MONDAY. OUR BEST CHANCES WILL LIKELY BE
TUESDAY, BUT FOR NOW KEPT PRECIPITATION CHANCES IN THE CHANCE
CATEGORY AT BEST DUE TO TIMING UNCERTAINTIES.
CONTINUED SOUTHWEST FLOW WILL KEEP US WARM AND HUMID SUNDAY THROUGH
TUESDAY NIGHT. TEMPERATURES WILL CLIMB INTO THE UPPER 80S TO LOWER
90S, WITH AFTERNOON HEAT INDICES IN THE UPPER 90S TO AROUND 100
DEGREES. IF THE FRONT MAKES IT THROUGH TUESDAY NIGHT, WINDS SHOULD
BRIEFLY TURN NORTHWEST, BUT THE FRONT ALSO MAY JUST WASH OUT OVER
US. IN EITHER CASE, THERE DOES NOT SEEM TO BE MUCH OF A CHANGE IN
AIR MASS, SO CONDITIONS WILL REMAIN PRETTY WARM AND MUGGY LATE IN
THE WEEK BUT PRECIPITATION CHANCES WILL BRIEFLY END.
&&
.AVIATION...
ISSUED AT 656 PM CDT THU JUL 9 2015
ANOTHER WAVE OF ENERGY WILL MOVE ACROSS THE MID MISSISSIPPI AND LOWER
OHIO VALLEY REGION TONIGHT INTO EARLY FRIDAY MORNING. THIS WILL
PRODUCE ANOTHER ROUND OF TWO OF SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS TONIGHT. CEILINGS WILL VARY FROM VFR TO MVFR
THROUGH MUCH OF THE PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ILZ075>078-080>094.
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ076-086-087-100-
107>112-114.
IN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ081-082-085>088.
KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ001>022.
&&Hazardous weather outlook, Jul 9, 4:37 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 437 AM CDT THU JUL 9 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-WHITE- JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN- ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 437 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY THROUGH TONIGHT WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND GUSTY WINDS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE REGION THROUGH TONIGHT. REFER TO THE WATCH FOR DETAILS. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ABOUT AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE IN THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN CANNOT BE RULED OUT. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ABOUT AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 9, 6:07 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 N HUNTER 36.91N 90.85W
07/09/2015 CARTER MO EMERGENCY MNGR
A LARGE LIVE OAK TREE BLOW DOWN ON HIGHWAY 21.
&&
DLLLocal storm report, Jul 9, 7:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 4 S MARBLE HILL 37.24N 89.98W
07/09/2015 M57 MPH BOLLINGER MO EMERGENCY MNGR
WIND MEASURED BY ANEMOMETER SOUTH OF TOWN.
&&
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:27 PM CDT | Flash Flood Warning | PAH | Crittenden, Union | 3 hr |
| Jul 10, 6:10 AM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, Union | 5 hr |
| Jul 10, 8:04 AM CDT | Special Weather Statement | PAH | Daviess, McLean | 56 min |
| Jul 10, 6:08 AM CDT | Areal Flood Advisory | PAH | Franklin, Gallatin, Hamilton, Hardin, Jackson, Johnson and 5 more | 5 hr |
| Jul 10, 2:53 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 37 min |
| Jul 10, 3:00 PM CDT | Areal Flood Advisory | PAH | Alexander, Union | 2 hr |
| Jul 10, 1:56 PM CDT | Areal Flood Advisory | PAH | Bollinger, Cape Girardeau, Wayne | 2 hr |
| Jul 10, 4:02 PM CDT | Areal Flood Advisory | PAH | Bollinger, Cape Girardeau | 3 hr |
| Jul 10, 4:34 PM CDT | Special Weather Statement | PAH | Stoddard | 26 min |
| Jul 10, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.